Heavy Snow, Ashtabula
- When
- November 27, 8:00 PM EST to November 28, 11:00 AM EST
- Where
- Ashtabula forecast zone
- Property damage
- $40,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Lake effect snow showers affected the northern half of Ashtabula County from late in the evening on the 27th through the morning of the 28th. Around 6 inches of snow accumulation was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Lake effect snow showers affected the northern half of Ashtabula County from late in the evening on the 27th through the morning of the 28th. Around 6 inches of snow accumulation was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 27, 4:08 PM EST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 408 PM EST WED NOV 27 2002 SORRY FOR THE DELAY THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS PERSIST FROM LAKE HURON TO LAKE ERIE THIS AFTERNOON. THIS ACTIVITY SHOULD BEGIN TO WANE AS FLOW BECOMES MORE WESTERLY AS PER MM5 DATA. THIS SHOULD TAKE PLACE AROUND MIDNIGHT TONIGHT AND A WEST TO EAST BAND WILL DEVELOP OVER THE NORTHEAST COUNTIES INTO NW PA. SNOW SHOWERS AND SQUALLS WILL DEVELOP AND PERSIST INTO THE DAY ON THURSDAY. WE ARE EXPECTING WARM AIR ADVECTION TO BEGIN LATE IN THE DAY AND THIS SHOULD HELP DIMINISH AND SHIFT ACTIVITY INTO THE EVENING. WILL GO WITH 3 TO 5 INCHES OF SNOW OVER THE NORTHEAST COUNTIES OVERNIGHT TONIGHT AND MENTION UP TO 3 INCHES IN THE EASTERN PORTIONS OF CUYAHOGA COUNTY AND 2 TO 4 INCHES IN THE NORTHERN PORTIONS OF TRUMBULL COUNTY. WILL HOIST LAKE EFFECT SNOW WARNING FOR TONIGHT AND THANKSGIVING DAY. FRIDAY SHOULD COME THROUGH FAIRLY BENIGN BETWEEN WEATHER SYSTEMS THEN ANOTHER SHOT OF COLD AIR WILL BE USHERED SOUTH INTO THE AREA ON SATURDAY. THIS WILL BRING ANOTHER ROUND OF SYNOPTIC ENHANCED SNOW TO THE AREA CHANGING OVER TO PURE LAKE EFFFECT SNOW. LATTER PARTS OF THE FORECAST HAS TROUGHS ROTATING SOUTH INTO THE FORECAST AREA THROUGH THE PERIOD. NEXT REALLY COLD REINFORCING SHOT COMES ON TUESDAY WITH MORE LAKE EFFECT SNOW EXPECTED. MONDAY WILL HAVE SOME WARMING IN A WARM AIR ADVECTION PATTERN ENOUGH TO MIX THE SNOW WITH SOME RAIN. STAYED FAIRLY CLOSE TO GUIDANCE WITH TEMPERATURES THROUGH THE PERIOD. .CLE... OH...LAKE EFFECT SNOW WARNING FOR TONIGHT AND THANKSGIVING FOR ZONES OHZ012>014...OHZ089. PA...LAKE EFFECT SNOW WARNING FOR TONIGHT AND THANKSGIVING FOR ZONES PAZ001>003. LOMBARDY
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 607 AM EST WED NOV 27 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE... SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. A LAKE EFFECT SNOW ADVISORY HAS BEEN ISSUED FOR THE CLEVELAND...AKRON AND WARREN AREAS FOR TODAY. PLEASE REFER TO THE LAKE EFFECT SNOW ADVISORY ISSUED BY THIS OFFICE AT 356 AM FOR MORE DETAILS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... SIGNIFICANT LAKE EFFECT SNOWS ARE POSSIBLE THURSDAY IN NORTHEAST OHIO AND NORTHWEST PENNSLYVANIA. A LAKE EFFECT SNOW WATCH HAS BEEN ISSUED FOR THESE AREAS. PLEASE REFER TO THE LAKE EFFECT SNOW WATCH ISSUED BY THIS OFFICE AT 356 AM FOR MORE DETAILS.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321794.